Belotero is causing persistent swelling in eye. Is this normal?
Doctor Answers 3
Beletero and swelling under the eye
Perhaps someone told you that the filler was injected in such a way that the lymphatics and veins were compressed. If this were the case, the compression would be alleviated slowly over the 6 to 12 months that Beletero remains in this area.
I have only seen swelling with Beletero in a patient who had chronic undereye puffiness that improves duting the day; in other words, in someone who already has compromised lymphatic drainage or a high salt load or other cause for "periorbital edema."
I hope this helps you.
Have a question? Ask a doctor
Belotero and inadvertant venous injecteion
A picture would have been of tremendous value here.
I highly doubt that a vein was injected with Belotero. If it did, it would have thrombosed and cause overlying inflammation and hyperpigmentation along the course of the vein.
The product, fortunately, can be dissolved with Vitrase.
Fillers and blood vessels
Blood brings nutrients and oxygen to the skin and takes away carbon dioxide and waste products from the cells. Blood is carried to the skin by small arteries and capillaries and taken away from the skin by small veins. Another network of vessels called lymphatics passively drain any excess waste and fluid not carried away from the skin by the veins.
If a filler is inadvertently injected into an artery youe skin can appear whiter or bluer than normal and in the worst cases cause and ulcer or scar.
If a filler is injected into the small veins you can have some swelling.
Blockage of the lymphatics can cause swelling and even pressure near the lymphatics (filler) can cause llymphatics to stop functioning. The great thing is that although recovery can take a very long time, most lymphatic swelling improves over many months.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.